Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Bloody diarrhea, hurting stomach, irritation. What should I do?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11702 Questions
I went to the bathroom twice and there is a lot of bright red blood mixed with diareah, my stomach hurts a little bit more of a iritation. ive had it before but it was just on the tissue paper, this time its just a lot and im freaking out.
Posted Thu, 3 May 2012 in Digestion and Bowels
Answered by Dr. Rakhi Tayal 2 hours later
Thanks for posting your query.

Your query says that you notice XXXXXXX red blood in the stool.

Generally XXXXXXX red blood can appear if the problem is at the distal end like distal colon, the rectum or anus. The other causes can be higher if the blood leak is more than the digestible amount. In such a case the color of the stool is black tarry stool.

Passing blood in the stools can be due to-
1. Anal fissures- I feel this is most likely. An anal fissure is a crack or tear in the skin of the anal canal. Anal fissures may cause severe periodic pain after defecation but with chronic fissures pain intensity is often less. Hemorrhoids are likely associated.
2. Diverticulosis- Diverticulosis is formation of pouches in the lining of the large intestinal epithelium, due to the weakened areas.
3. Irritable bowel syndrome- IBS can be helped by eating a proper diet and taking medication.
4.Crohn's Disease or UC- These are autoimmune gut disorders. This causes sores in your intestines, stomach, and/or throat which causes blood and mucus in the stool.
Other causes include- Lactose intolerance or gluten sensitivity, intestinal polyps, etc.
You need to consult your gastroenterologist for further investigations like colonoscopy and proper treatment.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor